I've had depression/anxiety for 10 yrs now. I've been off and on Prozac (only drug I've ever tried). I was on 10mg-20mg Prozac for the last 2 years, until 6 weeks ago. I weaned myself off. This is the reasons why: I gained 40 pounds in 2 yrs on it, and I still had a great amount of depression and anxiety. And so far, I really haven't been worse off it, about the same. But I'm tired of the battle, the daily battle. I'm totally different now then what I used to be. I stay to myself alot, I don't enjoy being away from home, I feel depressed all the time and anxious most of the time. I have no motivation to loose the weight (about 70 pounds), I ache daily, I'm exhausted daily. I'm in denial about the weight too and about the anxiety/depression, it's REALLY hard for me to believe that anxiety/depression/obesity can really make a person feel this terrible on a daily basis for years.
You should not give up on treatment because one drug is not satisfactory for you. It can take time to find the right AD and you do not have to suffer on without. Some do not cause weight gain eg cymbalta
I gained a lot of weight when I went on, then off Prozac about 5 yrs ago. It took a lot of discipline and making sure I stayed really busy to stay motivated. Later I learned, from bloodwork, that I had underactive Thyroid. This is the hormone that controls your metabolism, as well as your brain, and levels of energy.
I have a feeling you have hypothyroid. You should get some bloodwork done asap! Stay positive hon, xoxo
Thanks for the replies. I've had my TSH tested many times. But not the free T3 and free T4, everyone says you have to have that tested too. But with no insurance and a VERY limited income, it's very hard to go to a doctor-much less have tons of test run.
It seems like the weight gain has really caused me more problems, than prior. It's just SO extremely hard to excercise when walking across the house is exhausting on some days. :(
Wow, reading your post was like reading my own mind. I'm there, too. Except for the Prozac. I stopped using that nearly 10 years ago. It was veeeerrrrryyy bad for me. I've planned so many times to do something even as small as walk my dog around the block, but just can't find the energy. I'll wish you luck if you'll wish me luck. ;-)
Be aware that Prozac and other drugs in that class can have a side effect of apathy. Apathy is a little different from depression, but has similar effects. For instance, on Prozac I soon found myself wading through knee-high dirty laundry. It's not the right drug for me. Still looking for the right one; hoping Valdoxan will get approved soon.
After 15 yrs of hell I was diagnosed with a pyrrole disorder which causes zinc and b6 deficiencies that lead to very high stress levels and total exhaustion. I am a net novice and unable to provide links. I am having treatment through The Pfeiffer Research Institute. After 9 months treatment I know I'm on the road to recovery. I hope this helps .
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.